Post-surgical Hives?

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
MG816
Guest
Posts: 1
Joined: Sun Dec 13, 2009 8:31 pm
Gender: Female

Post-surgical Hives?

Postby MG816 » Sun Dec 13, 2009 10:48 pm

I had my extremely inflamed gall bladder removed on Oct. 10, followed by a procedure to remove a biloma on Oct. 22 (4 day hospital stay both times). The 2nd week of November I started having hives (small, itchy bumps) on my arms from elbow to wrist only, and also on my shins from knee to ankle only. Not just at night, but flaring up intermittantly throughout the day. Went to doc's, as I feared I might have caught scabies at the hospital. I am not sexually active, rarely go anywhere, no one I know has scabies, but I couldnt figure out why I had hives. Doc assured me it was not scabies because it was not on toes, feet, fingers, hands; and also there were no burrowing lines. He had a second doc come and check me as well. Both agreed it was most likely a skin infection. Prescribed Bactrim, prednizone, and recommended OTC anti-itch lotions. Didn't help. Went back last week to same clinic-- different docs. Was told Maybe it was scabies so was prescribed more hydroxyzine, Fluocinonide cream, and OTC scabies lotion. Nothing has made a difference, not even the hydroxyzine. The last doc told me that if nothing worked, to make an appointment with a dermatologist. I have an appointment, but it's in ten days. I am miserable and exhausted! The last doc also suggested I may have been allergic to the surgical glue, as all 4 incision sites are still surrounded by a large ring of pink skin. and not closed up but still scabbed over. I would greatly appreciate thoughts on this.

User avatar
Dr.M.jagesh kamath
Medical Doctor
Posts: 1303
Joined: Mon Aug 03, 2009 7:24 am
Gender: Male

Re: Post-surgical Hives?

Postby Dr.M.jagesh kamath » Mon Jan 04, 2010 8:52 am

Hello,You seem to be suffering from prurigo simplex, a condition whose cause is unknown and manifesting as intensly itchy papules on the legs and hands.The rashes are papular,or dome shaped.They are more common in women of middle age and also called Hebra Prurigo.Emotional stess is supposed to be the inciting factor.Severe cases may need systemic steroids.The condition is self limiting in most cases.Best wishes.
Dr.M.Jagesh kamath MBBS. Dvd Consultant dermatologist


Return to “Dermatology Topics”



Who is online

Users browsing this forum: No registered users and 3 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.